Journal of Symbolic Logic

An untyped higher order logic with Y combinator

James H. Andrews

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We define a higher order logic which has only a notion of sort rather than a notion of type, and which permits all terms of the untyped lambda calculus and allows the use of the Y combinator in writing recursive predicates. The consistency of the logic is maintained by a distinction between use and mention, as in Gilmore’s logics. We give a consistent model theory, a proof system which is sound with respect to the model theory, and a cut-elimination proof for the proof system. We also give examples showing what formulas can and cannot be used in the logic.

Article information

J. Symbolic Logic Volume 72, Issue 4 (2007), 1385-1404.

First available in Project Euclid: 18 February 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Andrews, James H. An untyped higher order logic with Y combinator. J. Symbolic Logic 72 (2007), no. 4, 1385--1404. doi:10.2178/jsl/1203350794.

Export citation